MAUDE Adverse Event Report: BECTON DICKINSON SAF-T-INTIMA; INTRAVASCULAR CATHETER

BECTON DICKINSON SAF-T-INTIMA; INTRAVASCULAR CATHETER
Catalog Number 383323
Medical Device Problem Codes Retraction Problem (1536); Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.B3.The date received by manufacturer has been used for this field.
 
Event or Problem Description
It was reported by customer that "when needle pulled back into safety mechanism, needle went through rubber plunger exposing needle with patient's blood." no harm to patient or staff.Rn placing an iv with the saf-t intima safety system with y adapter and when needle pulled back into safety mechanism, needle went through rubber plunger exposing needle with patient's blood.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
Correction: (d) lot # is unknown.Investigation results: the reported defect could not be refuted nor confirmed in the absence of a sample.The root cause cannot be determined for an unconfirmed defect.A complaint history check was not performed as the lot number is unknown for this complaint.A device history record review was not performed as the lot number is unknown for this complaint.A review of the applicable risk document indicates that the potential risk of the reported event was assessed appropriately in the risk management documentation.

Brand Name
SAF-T-INTIMA
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX  
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23220639
Report Number9610847-2025-00357
Device Sequence Number18650428
Product Code FOZ
UDI-Device Identifier00382903833238
UDI-Public(01)00382903833238(10)505027
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K013800
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number383323
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2025
Supplement Date Received by Manufacturer10/31/2025
Initial Report FDA Received Date10/06/2025
Supplement Report FDA Received Date11/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown